Alert archive / Georgia / Tornado Warnings in 2009
Tornado Warning 122, NWS Atlanta, GA
NWS Atlanta, GA issued this tornado warning at Oct 12, 2009, 2:27 PM EDT for Emanuel County, Treutlen County, Georgia. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2009, 2:27 PM EDT (18:27 UTC)
- Expired
- Oct 12, 2009, 3:45 PM EDT
- In force
- 78 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Emanuel County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 511 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KFFC 121827
TORFFC
GAC107-283-121945-
/O.NEW.KFFC.TO.W.0122.091012T1827Z-091012T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT MON OCT 12 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN EMANUEL COUNTY IN EAST CENTRAL GEORGIA
TREUTLEN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 345 PM EDT
* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF
SOPERTON...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TARRYTOWN...NUNEZ...OAK PARK AND STILLMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3241 8219 3235 8224 3231 8223 3231 8236
3235 8240 3232 8258 3232 8274 3240 8270
3245 8269 3246 8266 3249 8264 3251 8266
3253 8218
TIME...MOT...LOC 1826Z 269DEG 22KT 3241 8276
$$3 follow-up statements
000
WWUS52 KFFC 121858
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT MON OCT 12 2009
GAC107-283-121945-
/O.CON.KFFC.TO.W.0122.000000T0000Z-091012T1945Z/
TREUTLEN GA-EMANUEL GA-
258 PM EDT MON OCT 12 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR SOUTHERN
EMANUEL AND TREUTLEN COUNTIES...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SOPERTON...MOVING
EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZAIDEE...GILLIS SPRINGS...FIVE POINTS...COVENA...NUNEZ...OAK
PARK...LEXSY AND STILLMORE. MOTORISTS ALONG I-16 BETWEEN EXITS 78
AND 90 SHOULD REMAIN ALERT AND TAKE SHELTER IF THREATENING WEATHER
APPROACHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3241 8219 3235 8224 3231 8223 3231 8236
3235 8240 3234 8263 3248 8264 3253 8218
TIME...MOT...LOC 1856Z 262DEG 17KT 3239 8258
$$000
WWUS52 KFFC 121929
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT MON OCT 12 2009
GAC107-121945-
/O.CON.KFFC.TO.W.0122.000000T0000Z-091012T1945Z/
EMANUEL GA-
329 PM EDT MON OCT 12 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR SOUTH
CENTRAL EMANUEL COUNTY...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST NORTH OF OAK PARK
OR NEAR EXIT 90 ON INTERSTATE 16...MOVING EAST AT 25 MPH. MOTORISTS
BETWEEN EXITS 90 AND 98 SHOULD PULL OVER AND MOVE TO A SAFE PLACE IF
THREATENING WEATHER APPROACHES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STILLMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3241 8219 3234 8224 3235 8240 3237 8240
3243 8238 3250 8218
TIME...MOT...LOC 1928Z 265DEG 20KT 3239 8233
$$000
WWUS52 KFFC 121941
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON OCT 12 2009
GAC107-121950-
/O.EXP.KFFC.TO.W.0122.000000T0000Z-091012T1945Z/
EMANUEL GA-
341 PM EDT MON OCT 12 2009
...THE TORNADO WARNING FOR SOUTH CENTRAL EMANUEL COUNTY WILL BE
ALLOWED TO EXPIRE AT 345 PM EDT...
THE ROTATION IN THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND
IS NO LONGER EXPECTED TO PRODUCE A TORNADO. OTHER STORMS TO THE WEST
OF THE AREA ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS THROUGH 400
PM.
IF YOU SAW WIND DAMAGE...HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL
AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3241 8219 3234 8224 3235 8240 3237 8240
3243 8238 3250 8218
TIME...MOT...LOC 1940Z 265DEG 20KT 3240 8225
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at Oct 12, 11:10 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Oct 12, 11:10 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1110 AM EDT MON OCT 12 2009 .UPDATE... WIDESPREAD LIGHT TO MODERATE RAIN WILL CONTINUE TODAY AS STRONG SOUTHWEST FLOW OVERRUNS THE COLD DOME FROM A HYBRID CAD HIGH IN PLACE OVER THE UPPER MID ATLANTIC AND NEW ENGLAND STATES. EXPECT WIDESPREAD MINOR FLOODING...ESPECIALLY IN THE ATLANTA METRO AREA...WITH SOME AREAS REACHING TO MODERATE FLOOD STAGE. CURRENT TRENDS INDICATE A BRIEF LULL WITH ONLY INTERMITTENT SHOWERS STARTING BY AROUND NOON OR SO (NORTHWEST GEORGIA IS ALREADY IN THE LULL)...BUT ANOTHER SWATH OF HEAVY RAINFALL IS MOVING INTO NORTHWEST ALABAMA AND WILL PUSH INTO GEORGIA THIS AFTERNOON. RIVERS...CREEKS...AND RAINFALL WILL CONTINUE TO BE MONITORED THROUGH THE AFTERNOON AND FLOOD/FLASH FLOOD WARNINGS ISSUED AS NECESSARY. INSTABILITY IS MINIMAL THIS MORNING WITH MUCAPES ONLY REACHING TO ABOUT 500 J/KG SO FAR...BUT AM CONCERNED ABOUT SEVERE/TORNADO POTENTIAL ALONG THE WEDGE FRONT DUE TO 400-500 M2/S2 0-3KM HELICITIES. IF CAPES INCREASE AT ALL...THOSE HELICITY VALUES MAY BE AN ISSUE. FOR NOW...CLOUD COVER AND RAIN (PLUS THE COLD DOME ITSELF) WILL MINIMIZE SEVERE THREAT. AS FAR AS THE FORECAST GOES...TRENDS LOOK PRETTY GOOD FOR THE MOST PART. TEMPS LOOK PRETTY MUCH ON TRACK...THOUGH CLOUD COVER WILL DETERMINE HOW FAR SOUTH AND WEST THE COOLER TEMPERATURES WILL BE. POPS ALSO LOOK GOOD FOR NOW...WITH CATEGORICAL POPS ACROSS MOST OF THE AREA AND LIKELIES DOWN SOUTH. NO UPDATE PLANNED TO THE FORECAST AT THIS TIME...BUT ONE MAY BE NECESSARY LATER DEPENDING ON HOW TEMPERATURES RESPOND. WILL SEND OUT AN UPDATE TO THE FLOOD WATCH MOMENTARILY. TDP && .PREV DISCUSSION... /ISSUED 535 AM EDT MON OCT 12 2009/ SHORT TERM /TODAY THROUGH WEDNESDAY/... SHORT TERM MODELS ARE IN GOOD AGREEMENT WITH HEAVY RAIN EVENT SETTING UP FOR TODAY. SURFACE HIGH PRESSURE CONTINUES TO BUILD EASTWARD INTO SOUTHERN PORTIONS OF NEW ENGLAND...WITH COLD AIR DAMMING AND A WEDGE SET UP BY THIS AFTERNOON. GOOD ISENTROPIC LIFT NOTED ABOVE THE WEDGE BY THIS AFTERNOON...WITH DEEP MOISTURE ACROSS THE AREA...AND A 35-40KT LOW LEVEL JET. RAINFALL AMOUNTS OF 2 TO 3 INCHES EXPECTED ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA THROUGH THIS EVENING...AND WILL ISSUE A FLOOD WATCH THROUGH MIDNIGHT FOR AREAS NORTH OF A CENTRALHATCHEE...TO FORSYTH...TO LOUISVILLE LINE. EXPECT FLOODING WILL BE MAINLY ALONG CREEKS...STREAMS AND RIVERS. MODELS SHOW SURFACE FRONT OVER SOUTH GEORGIA LIFTING NORTHWARD THIS MORNING...BRINGING WARMER AIR ACROSS SOUTHERN PORTIONS OF THE CWA. HAVE LEANED TOWARD MET FOR THE FIRST PERIOD AS IT CAPTURES COOLER TEMPERATURES ACROSS NORTH GEORGIA AND WARMER AIR OVER CENTRAL PORTIONS. HEAVY RAIN EXITS THE FORECAST AREA BY LATE THIS EVENING AS THE WEDGE ERODES...ALLOWING SURFACE HIGH PRESSURE TO BEGIN BUILDING SOUTHEASTWARD FROM THE PLAINS. ALTHOUGH THIS SHOULD BRING A RESPITE FROM THE RAIN ON TUESDAY...GOOD MOISTURE REMAINS IN PLACE AHEAD OF THE NEXT SYSTEM WHICH DEVELOPS OVER THE MISSISSIPPI VALLEY EARLY WEDNESDAY MORNING...SPREADING ANOTHER ROUND OF MODERATE TO HEAVY RAIN ACROSS THE AREA ON WEDNESDAY. SIMILAR TO TODAYS EVENT... CAD/WEDGE WILL SET UP DURING THE OVERNIGHT HOURS WITH ISENTROPIC LIFT DEVELOPING BETWEEN 06-12Z...SUPPORTING CATEGORICAL POPS ONCE AGAIN. ONCE AGAIN NORTH AND PORTIONS OF CENTRAL GEORGIA WILL BE THE AREAS FOR THE BEST RAINFALL...HAVE BROUGHT ISOLATED THUNDER AS FAR NORTH AS A CARROLLTON TO MILLEDGEVILLE LINE AS MODELS SHOWING WEDGE FRONT ACROSS THIS AREA. HAVE LEANED TOWARD COOLER MET GUIDANCE THROUGH THE SHORT TERM PERIODS. LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... BEGINNING PORTION OF EXTENDED PERIODS REMAIN ACTIVE AND WET...WITH ANOTHER SURFACE LOW DEVELOPING OVER THE LOWER MISSISSIPPI VALLEY ON THURSDAY AND PUSHING ACROSS PORTIONS OF CENTRAL AND SOUTH GEORGIA THROUGH FRIDAY. THIS WILL BRING CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY WHEN THE DEEPENING TROUGH PUSHES THE SURFACE FRONT OFF THE SOUTHEAST COAST. WRAPAROUND MOISTURE OVER THE NORTH GEORGIA MOUNTAINS CONTINUES INTO EARLY SATURDAY AS TROUGH PUSHES EAST AND HIGH PRESSURE BUILDS INTO THE AREA FOR SUNDAY. COLDER THAN NORMAL TEMPERATURES EXPECTED BY NEXT WEEKEND. 12 AVIATION... CEILINGS DROPPING QUICKLY INTO IFR RANGE THIS MORNING AS FAIRLY HEAVY RAIN MOISTENS THE LOWEST LEVELS OF THE ATMOSPHERE. EXPECT IFR CONDITIONS TO PERSIST THROUGH THE NEXT 24+ HRS...WITH INTERMITTENT +RA POSSIBLE UNTIL THIS EVENING. WINDS REMAIN FROM EAST THROUGH THE PERIOD AS HIGH REMAINS TO OUR NORTHEAST AND FRONT LIFTS ONLY AS FAR NORTH AS CENTRAL GA TODAY. LIFR CEILINGS ARE POSSIBLE LATE TONIGHT. 07 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 54 77 58 61 / 100 30 5 50 90 ATLANTA 64 57 73 61 65 / 100 30 5 60 90 BLAIRSVILLE 61 50 72 53 58 / 100 30 5 70 80 CARTERSVILLE 63 55 73 59 64 / 100 30 0 70 90 COLUMBUS 80 64 78 66 74 / 80 30 20 70 80 GAINESVILLE 59 53 73 57 57 / 100 30 5 60 90 MACON 74 61 80 64 70 / 90 30 20 50 80 ROME 65 57 78 61 66 / 100 30 5 80 80 PEACHTREE CITY 69 58 74 59 68 / 100 30 5 70 90 VIDALIA 79 64 79 63 74 / 70 30 30 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HEARD...HENRY...JACKSON...JASPER... JEFFERSON...JONES...LAMAR...LUMPKIN...MADISON...MONROE... MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES. &&
Hazardous weather outlook, Oct 12, 3:53 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 AM EDT MON OCT 12 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 353 AM EDT MON OCT 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY AND THIS EVENING. .SYNOPSIS... A WARM FRONT WILL LIFT FROM FAR NORTH FLORIDA INTO CENTRAL GEORGIA TODAY. TROPICAL MOISTURE OVERRUNNING THE FRONT WILL RESULT IN WIDESPREAD RAIN ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA TODAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE RAIN WILL DIMINISH THIS EVENING...HOWEVER ANOTHER APPROACHING WEATHER DISTURBANCE MAY BRING ANOTHER BOUT OF HEAVY RAIN ON WEDNESDAY. .PRIMARY HAZARDS... HEAVY RAINFALL IS EXPECTED TODAY ESPECIALLY ACROSS NORTH GEORGIA... ALONG AND NORTH OF A NEWNAN TO MILLEDGEVILLE LINE...WHERE A FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT TUESDAY. MINOR FLOODING IS POSSIBLE ALONG CREEKS...STREAMS...AND A FEW RIVERS. .DISCUSSION... DEEP TROPICAL MOISTURE WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES AND A FRONTAL BOUNDARY WILL REMAIN ACROSS THE AREA OVER THE NEXT FEW DAYS...SETTING THE STAGE FOR A COUPLE SIGNIFICANT WEATHER DISTURBANCES TO BRING HEAVY RAIN TO OUR AREA. THIS FIRST DISTURBANCE WILL CROSS GEORGIA TODAY...WITH A SECOND ONE ARRIVING ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH LOCALLY HEAVY RAINFALL POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER...HEAVY RAINFALL AMOUNTS...OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Oct 12, 10:25 AM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1025 AM EDT MON OCT 12 2009 GAZ066-078-121500- 1025 AM EDT MON OCT 12 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN HARRIS AND TROUP COUNTIES UNTIL 1100 AM EDT... AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF WEST POINT...MOVING EAST AT 30 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HARRIS AND TROUP COUNTIES THROUGH 1100 AM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PIEDMONT HEIGHTS...LONG CANE...CANNONVILLE... WHITESVILLE-PINE LAKE...SMITHS CROSSROAD...JONES CROSSROADS...BAUGHS CROSSROADS...PINE MOUNTAIN-CALLAWAY GARDENS AND BIG SPRINGS.
Special weather statement, Oct 12, 11:45 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT MON OCT 12 2009 GAZ052-053-056-066>068-121700- 1145 AM EDT MON OCT 12 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN PIKE...TROUP... MERIWETHER...SPALDING...HEARD AND COWETA COUNTIES UNTIL 100 PM EDT... AT 1138 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE TO OCCASIONALLY HEAVY RAINFALL CONTINUING ACROSS THE AREA. ONE TO TWO INCHES OF RAIN HAS FALLEN SINCE 930 AM. AN ADDITIONAL INCH OR SO IS POSSIBLE THROUGH 1 PM. RUNOFF FROM THE HEAVY RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS PIKE...TROUP...MERIWETHER...SPALDING...HEARD AND COWETA COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS WILL BE SUBJECT TO MINOR FLOODING.
Special weather statement, Oct 12, 11:54 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1154 AM EDT MON OCT 12 2009 GAZ023-025-027-121800- 1154 AM EDT MON OCT 12 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND MINOR FLOODING IN MADISON...SOUTHERN JACKSON AND HALL COUNTIES UNTIL 200 PM EDT... AT 1153 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE TO OCCASIONALLY HEAVY RAINFALL CONTINUING ACROSS THE AREA. ONE TO TWO INCHES OF RAIN HAS FALLEN SINCE 9 AM. AN ADDITIONAL INCH OR SO IS POSSIBLE THROUGH 2 PM. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS MADISON...JACKSON AND HALL COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Oct 12, 11:56 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1156 AM EDT MON OCT 12 2009 GAZ052-053-056-066>068-121700- 1156 AM EDT MON OCT 12 2009 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND MINOR FLOODING IN PIKE...TROUP...MERIWETHER...SPALDING...HEARD AND COWETA COUNTIES UNTIL 100 PM EDT... AT 1138 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE TO OCCASIONALLY HEAVY RAINFALL CONTINUING ACROSS THE AREA. ONE TO TWO INCHES OF RAIN HAS FALLEN SINCE 930 AM. AN ADDITIONAL INCH OR SO IS POSSIBLE THROUGH 1 PM. RUNOFF FROM THE HEAVY RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS PIKE...TROUP...MERIWETHER...SPALDING...HEARD AND COWETA COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS WILL BE SUBJECT TO MINOR FLOODING.
Special weather statement, Oct 12, 1:26 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 126 PM EDT MON OCT 12 2009 GAZ080-090>092-102-103-121815- 126 PM EDT MON OCT 12 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN WEBSTER...STEWART...SCHLEY...TAYLOR...CHATTAHOOCHEE AND MARION COUNTIES UNTIL 215 PM EDT... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MAUK TO 6 MILES WEST OF FLORENCE MARINA STATE PARK...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN AS THEY MOVE ACROSS WEBSTER...STEWART...SCHLEY...TAYLOR...CHATTAHOOCHEE AND MARION COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OAKLAND...JAMESTOWN/SOUTH FORT BENNING... OMAHA...CUSSETA...MAUK...CHRISTOPHER...FIVE POINTS...FLORENCE MARINA STATE PARK...MANTA...BRANTLEY...MANTA...BUTLER...CHARING...LOUVALE AND ZELLOBEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Oct 12, 1:33 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 133 PM EDT MON OCT 12 2009 GAZ097-109-121800- 133 PM EDT MON OCT 12 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN DODGE AND LAURENS COUNTIES UNTIL 200 PM EDT... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHESTER...MOVING EAST AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DODGE AND LAURENS COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE YONKERS...CHESTER...DEXTER...CADWELL...HARLOW... RENTZ AND DUBLIN.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:46 AM EDT | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Butts, Carroll and 56 more | 18 hr |
| Oct 12, 8:34 AM EDT | Flash Flood Warning | FFC | Cherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more | 6 hr |
| Oct 12, 9:11 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 54 hr |
| Oct 12, 9:11 AM EDT | River Flood Warning | FFC | Gwinnett | 28 hr |
| Oct 12, 9:15 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 45 min |
| Oct 12, 10:23 AM EDT | Flash Flood Warning | FFC | Banks, Jackson | 6 hr |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 5 days |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 50 hr |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Cobb, Douglas | 49 hr |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 50 hr |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 48 hr |
| Oct 12, 11:38 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Oct 12, 11:52 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 23 hr |
| Oct 12, 2:05 PM EDT | Tornado Warning | FFC | Laurens | 40 min |
| Oct 12, 2:32 PM EDT | Tornado Warning | FFC | Bleckley, Dodge, Laurens | 43 min |
| Oct 12, 2:35 PM EDT | Areal Flood Warning | FFC | Cherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more | 9 hr |
| Oct 12, 4:08 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 41 min |
| Oct 12, 4:38 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 35 hr |
| Oct 12, 4:38 PM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 21 hr |
Nearby
Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.